Alert archive / California / Wind Advisories in 2018

Wind Advisory 19, NWS Hanford, CA

October 14, 2018

NWS Hanford, CA issued this wind advisory at Oct 14, 2018, 1:56 AM PDT. It took effect at Oct 14, 2018, 11:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2018, 1:56 AM PDT (08:56 UTC)
In effect from
Oct 14, 2018, 11:00 PM PDT
Expired
Oct 15, 2018, 12:55 PM PDT
In force
14 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

375 
WWUS76 KHNX 140856
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
156 AM PDT Sun Oct 14 2018

CAZ096-141700-
/O.NEW.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/
Sierra Nevada from Yosemite to Kings Canyon-
156 AM PDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
MONDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 11 PM this evening to 5 AM PDT
Monday.

* WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through
  wind favored drainages and over ridges.

* TIMING...Winds will develop during the evening hours and reach
  maximum speeds after midnight. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-141700-
/O.NEW.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
156 AM PDT Sun Oct 14 2018

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from 2 AM to 2 PM PDT Monday.

* WINDS...East 15 to 25 mph with gusts up to 50 mph through
  Stallion Springs...Bear Valley Springs...Cummings Valley and
  over ridges and wind favored canyons.

* TIMING...Winds will develop after midnight and reach 
  maximum speeds during the morning hours on Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
5 follow-up statements
369 
WWUS76 KHNX 141650
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
950 AM PDT Sun Oct 14 2018

CAZ096-150100-
/O.CON.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/
Sierra Nevada from Yosemite to Kings Canyon-
950 AM PDT Sun Oct 14 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM PDT MONDAY...

* WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through 
  wind favored drainages and over ridges.

* TIMING...Winds will develop during the evening hours and reach 
  maximum speeds after midnight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CAZ095-150100-
/O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
950 AM PDT Sun Oct 14 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY...

* WINDS...East 15 to 25 mph with gusts up to 50 mph through 
  Stallion Springs...Bear Valley Springs...Cummings Valley and 
  over ridges and wind favored canyons.

* TIMING...Winds will develop after midnight and reach maximum 
  speeds during the morning hours on Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Bean
245 
WWUS76 KHNX 150043
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
543 PM PDT Sun Oct 14 2018


CAZ096-150845-
/O.CON.KHNX.WI.Y.0019.181015T0600Z-181015T1200Z/
Sierra Nevada from Yosemite to Kings Canyon-
Including the cities of Devils Postpile, Florence Lake, 
Lake Thomas Edison, Tuolumne Meadows, Bass Lake, Fish Camp, 
and Wawona
543 PM PDT Sun Oct 14 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM PDT MONDAY...

* WINDS...Northeast 10 to 20 mph with gusts up to 50 mph through 
  wind favored drainages and over ridges. 

* TIMING...Winds will develop during the evening hours and reach 
  maximum speeds after midnight. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen

CAZ095-150845-
/O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
543 PM PDT Sun Oct 14 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT MONDAY...

* WINDS...East 15 to 25 mph with gusts up to 50 mph through 
  Stallion Springs...Bear Valley Springs...Cummings Valley and 
  over ridges and wind favored canyons. 

* TIMING...Winds will develop after midnight and reach maximum 
  speeds during the morning hours on Monday. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Andersen
093 
WWUS76 KHNX 150840
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
140 AM PDT Mon Oct 15 2018

CAZ096-151200-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-181015T1200Z/
Sierra Nevada from Yosemite to Kings Canyon-
140 AM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WINDS...Northeast 10 to 20 mph with gusts up to 45 mph.

* TIMING...Winds will develop during the evening hours and reach 
  maximum speeds after midnight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ095-151645-
/O.CON.KHNX.WI.Y.0019.181015T0900Z-181015T2100Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
140 AM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...East 15 to 25 mph with gusts up to 50 mph.

* TIMING...Winds will develop after midnight and reach maximum 
  speeds during the morning hours on Monday.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Molina
950 
WWUS76 KHNX 151151
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
451 AM PDT Mon Oct 15 2018

CAZ096-151300-
/O.EXP.KHNX.WI.Y.0019.000000T0000Z-181015T1200Z/
Sierra Nevada from Yosemite to Kings Canyon-
451 AM PDT Mon Oct 15 2018

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Mono winds have abated over the area thus the wind advisory will
be allowed to expire at 5 am. 


$$

CAZ095-152000-
/O.CON.KHNX.WI.Y.0019.000000T0000Z-181015T2100Z/
Kern County Mountains-
Including the cities of Tehachapi and Lake Isabella
451 AM PDT Mon Oct 15 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WINDS...East 15 to 25 mph with gusts up to 50 mph.

* TIMING...Winds will continue to increase this morning across the
  Tehachapi Valley, Bear Valley, Cummings Valley, Stallion Springs
  areas as well as locations near the Grapevine. 

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley
004 
WWUS76 KHNX 151955
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1255 PM PDT Mon Oct 15 2018

CAZ095-152100-
/O.CAN.KHNX.WI.Y.0019.000000T0000Z-181015T2100Z/
Kern County Mountains-
1255 PM PDT Mon Oct 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Hanford has cancelled the Wind
Advisory for the Kern County Mountains.

Wind speeds are below advisory levels early this afternoon and not
not expected to increase. Thus, the advisory has been cancelled.
East to southeast wind gusts of 20 to 35 mph will continue in 
favored canyons through the afternoon, decreasing further by this
evening. 

$$

Bean

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 13, 1:59 PM PDT, 11 hours 57 minutes earlier.

Area forecast discussion, Oct 13, 1:59 PM PDT, 11 hours 57 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
159 PM PDT Sat Oct 13 2018

.SYNOPSIS...
Dry weather will prevail over the Central California Interior for
the next week. An offshore flow will continue through next week
with cool nights and near normal afternoon temperatures.

&&

.DISCUSSION...
Upper level low over South California continues to move east and
will be in Arizona tonight. At the same time the upper ridge is
located just off the West Coast. This pattern will place the
district under a northerly flow aloft tonight. The winds may be
gusty at times through the mountains and into the deserts of Kern
County tonight. Another upper low will drop south through the
Great Basin region as an inside slider Sunday and settle over
Arizona by Monday afternoon. This will place the district a
northeasterly (offshore) flow pattern for most of the week.

While the main jet max will remain east of the district, the 500
MB winds around 40 kts will poke into the Sierra Nevada Sunday
night and early Monday, however, 700 MB winds are much lighter at
only around 15 kts. By Monday afternoon, the 500 MB jet moves
south toward southern California. Thus, expect the strongest
winds over the Sierra to occur Sunday night into early Monday
morning, with easterly flow also picking up over the Tehachapi
mountains by early Monday morning. Winds will become gusty over
the Sierra Crest and through the canyons that are normally windy
in an offshore flow pattern. While the winds will generally be
less than 25 mph, some areas could see gusts near 40 mph. In the
Tehachapi mountains, the gusts could reach 50 mph in the favored
canyons. The winds will also result in drying over the region,
especially in the mountains where afternoon humidities will be in
the single digits and lower teens on Monday. This will result in
elevated fire danger, although the winds will be decreasing by the
time the low humidity becomes wide spread.

As we loose the support of the upper jet, winds will decrease
Monday afternoon and will be lighter through the coming week,
although remaining predominately offshore. Temperatures will
remain near normal for the next seven days with a slight
moderation of humidity and no precipitation.

&&

.AVIATION...
VFR conditions will prevail over the central California interior for
at least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Bean
avn/fw...BSO
synopsis...Bean

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.